Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 56, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 14, 2003, 4:01 PM CDT for Logan County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 14, 2003, 6:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 142103 FFWLIT ARC083-142300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 401 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 600 PM CDT * AT 400 PM CDT...DOPPLER WEATHER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS OVER WESTERN LOGAN COUNTY WHICH WERE NEARLY STATIONARY. THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN FROM JUST SOUTHWEST OF PARIS TO NEAR CHISMVILLE. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3537 9367 3523 9357 3507 9396 3521 9405 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:02 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 14, 3:02 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 302 PM CDT SAT JUN 14 2003 FORECAST CONCERNS: RAIN CHANCES AND TEMPS THRU THE FCST PD. LATEST SFC ANALYSIS/MSAS DATA SHOWING WEAK SFC FNT OVER NRN AR... ROUGHLY ALONG A KFYV-KJBR LINE. SCTD CONVECTION HAS BEEN NOTED ALONG THE BNDRY OVER THE PAST FEW HRS. MEANWHILE...ANOTHER AREA OF RAINFALL IS AFFECTING SRN THIS AFTN. THIS ACTIVITY MAINLY DRIVEN BY SHRTWV ENERGY MOVG OVER THE REGION. STILL HAVE TO CONTEND WITH AN UNSETTLED WX PATTERN OVER THE FA FOR MUCH OF THIS FCST CYCLE. THE MESOETA CONTS TO HAVE A GOOD HANDLE ON SHORT TERM TRENDS AND HAVE FOLLOWED THIS SOLUTION AGAIN TODAY. IT SHOULD BE NOTED THAT THE GFS IS MORE IN LINE WITH THE MESOETA TODAY AS COMPARED TO YESTERDAYS RUNS. IN A NUTSHELL...THE SFC BNDRY IS PROGGED TO MEANDER OVER THE FA THE NEXT FEW DAYS AS SEVERAL UPPER LVL IMPULSES TRACK ACRS THE STATE. END RESULT WL BE A CONTD CHC OF SHRA/TSRA THRU THE SHORT TERM PD. LOCATIONS NEAR AND SOUTH OF THE BNDRY WL SEE THE BETTER CHCS OF RAINFALL. WITH LIGHT WIND FLOW ALOFT...WILL HAVE TO CONTEND WITH LOCALIZED FF CONCERNS AS WELL. HAVE GONE ALONG WITH PERSISTENCE AS FAR AS TEMPS GO THRU MON. EXPECT HIGHS GENERALLY IN THE LOW TO MID 80S AND NIGHTTIME LOWS IN THE 60S TO NEAR 70. STAYED FAIRLY CLOSE TO NGM/AVN MOS TEMPS FOR ALL PDS. IN THE EXTENDED...UPPER TROF AND WEAKENING SFC FNT WILL LINGER OVER THE FA THRU MIDWEEK. APPEARS SRN HALF OF AR WILL HAVE THE BETTER CHCS OF SEEING SCTD SHRA/TSRA ACTIVITY. GFS INDCS A NEW SFC FNT WORKING INTO AR FM THE NE LATER IN THE WEEK. THIS MAY FINALLY BRING SOME DRIER AIR TO MOST AREAS. KEPT POPS IN CHC CAT PER CURRENT FCST WITH TEMPS WARMING A DEGREE OR TWO EACH DAY FOR MAXES. ..44.. .LZK...NONE.
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 11 hours 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE BRIEF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:05 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 115 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 32 min |
| Jun 14, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Jun 14, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.